Induction of Benign Symmetric Lipomatosis (Launois-Bensaude Syndrome) in a Female Patient after Liver TransplantationGoetze S.a · Hommann M.b · Elsner P.a · Kaatz M.a
Departments of aDermatology and bGeneral and Visceral Surgery, Friedrich Schiller University, Jena, Germany
Do you have an account?
- Rent for 48h to view
- Buy Cloud Access for unlimited viewing via different devices
- Synchronizing in the ReadCube Cloud
- Printing and saving restrictions apply
Rental: USD 8.50
Cloud: USD 20.00
Article / Publication Details
Benign symmetric lipomatosis, also known as Madelung’s disease or Launois-Bensaude syndrome, is a rare disease, the etiology of which is still unknown. The presence of multiple, symmetric, nonencapsulated lipomatous masses in the face, neck, upper arms and upper trunk is typical. Until now many causes have been discussed among which liver dysfunctions are described frequently. In up to 90% of patients, alcoholism is observed. In our case the Launois-Bensaude syndrome developed after liver transplantation in a 49-year-old female patient suffering from decompensated cirrhosis (Child-Pugh C score: 12 points). Shortly after the transplantation a slow progress in tissue-building appeared on both upper arms, cervical areas as well as in the face. During postsurgical prednisolone therapy, a massive increase in fluid in the tissue developed, which led to a discontinuation of this therapy regimen. In the further course there was an increase in weight of 20 kg. As far as we know, this case is the first description of the induction of a Launois-Bensaude syndrome following liver transplantation.
© 2008 S. Karger AG, Basel
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.